Alert archive / North Carolina / Flash Flood Warnings in 1995

Flash Flood Warning 45, NWS Blacksburg, VA

June 26, 1995Caswell County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 4:54 PM EDT for Caswell County, North Carolina. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 4:54 PM EDT (20:54 UTC)
Expired
Jun 26, 1995, 7:00 PM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Caswell County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRNK 262055
FFWRNK
NCC033-262300-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  700 PM EDT
FOR THE FOLLOWING COUNTY...
 
IN NORTH CENTRAL NORTH CAROLINA
 
   ...CASWELL COUNTY
 
AT 454 PM EDT DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAINFALL HAD
OCCURRED IN CASWELL COUNTY SINCE 400 PM. POLICE REPORTED WATER OVER
ROADWAYS NEAR PROSPECT HILL. STORMS CONTINUE TO FORM AND MOVE ACROSS
ALREADY SATURATED GROUND.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
AT2TEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:12 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 26, 2:12 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT MON JUN 26 1995

SUGGESTIONS...FAIRLY HIGH POPS THIS EVE...GOING TO A CHC AFT
MIDNIGHT. THEN THNK I WUD GO LIKELY AGAIN TMRW ESP IN THE AFTN.

DISCUSSION...
WORRYING ABOUT RADAR AND SUCH SO HVNT HAD AS MUCH TIME AS I WUD LIKE
TO LK AT THNGS BUT IT'S NOT LKG TOO GD FOR US. GD CLRG COMING INTO
EXTRM SW VA ATTM. ANY SVR TSTMS THAT DEVLOP BACK OVR TENN THIS AFTN
SHUD HV PLENTY OF FUEL TO MOVE ON UP INTO OUR AREA LATER. WL HV TO
WATCH WHAT HAPPENS AND CONSIDER ANOTHER FFA FOR THIS EVE/TNGT.

UPR LOW SHIFTS EVER SO SLOWLY EAST FOR TMRW AND PUSHES A COLD FNT IN
FM THE SW...IN THE MEANTIME BACKDOOR FNT PUSHES DOWN FM THE NE AND
PUTS THE CRUNCH ON RNK CWA. GRIDDS SHOWG VERY IMPRESSIVE M,OISTR
CONV ACRS THE AREA TMRW AS A RESULT. LI'S FM -4 TO -8 TMRW ALSO.
DONT THNK WE WL SEE ANY COOL STABLE AIR MOVE INTO RNK CWA. FWC POPS
LK OUTTA WACK.

JDS

In the hours before

Special weather statement, Jun 26, 11:55 AM EDT, 4 hours 59 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006-
018>020-271200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
11:55 AM EDT MON JUN 26 1995

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...EXTREME SOUTHWEST
VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA.

THE WARM...HUMID AND SOMEWHAT UNSTABLE AIRMASS THAT HAS BEEN OVER
THE AREA FOR THE LAST COUPLE OF DAYS WILL CONTINUE TO DOMINATE
THROUGH THIS EVENING.  IN ADDITION...AN APPROACHING UPPER LEVEL LOW
PRESSURE AREA MAY COME CLOSE ENOUGH BY THIS EVENING TO OFFER SOME
MARGINAL WIND SUPPORT AS WELL AS ENHANCE THUNDERSTORM DEVELOPMENT
FOR ISOLATED STORMS TO BECOME SEVERE OVER THE WEST.

ELSEWHERE ACROSS THE REMAINDER OF THE REGION THUNDERSTORMS WILL
BECOME MORE NUMEROUS AGAIN THIS AFTERNOON THROUGH EARLY EVENING.

WHILE THE THREAT FOR SEVERE THUNDERSTORMS EXISTS OVER THE WEST...THE
MAIN THREAT ACROSS THE ENTIRE REGION IS FOR FLASH FLOODING SINCE THE
GROUND IS SATURATED FROM THE RAIN OF THE LAST SEVERAL DAYS.

WITH THE SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND THE THREAT OF
FLASH FLOODING...SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER THIS
AFTERNOON OR EVENING.

JDS
Special weather statement, Jun 26, 11:56 AM EDT, 4 hours 58 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006-
018>020-271200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
11:55 AM EDT MON JUN 26 1995

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...EXTREME SOUTHWEST
VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA.

THE WARM...HUMID AND SOMEWHAT UNSTABLE AIRMASS THAT HAS BEEN OVER
THE AREA FOR THE LAST COUPLE OF DAYS WILL CONTINUE TO DOMINATE
THROUGH THIS EVENING.  IN ADDITION...AN APPROACHING UPPER LEVEL LOW
PRESSURE AREA MAY COME CLOSE ENOUGH BY THIS EVENING TO OFFER SOME
MARGINAL WIND SUPPORT AS WELL AS ENHANCE THUNDERSTORM DEVELOPMENT
FOR ISOLATED STORMS TO BECOME SEVERE OVER THE WEST.

ELSEWHERE ACROSS THE REMAINDER OF THE REGION THUNDERSTORMS WILL
BECOME MORE NUMEROUS AGAIN THIS AFTERNOON THROUGH EARLY EVENING.

WHILE THE THREAT FOR SEVERE THUNDERSTORMS EXISTS OVER THE WEST...THE
MAIN THREAT ACROSS THE ENTIRE REGION IS FOR FLASH FLOODING SINCE THE
GROUND IS SATURATED FROM THE RAIN OF THE LAST SEVERAL DAYS.

WITH THE SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND THE THREAT OF
FLASH FLOODING...SKYWARN SPOTTER ACTIVATION HIS POSSIBLE LATER THIS
AFTERNOON OR EVENING.

JDS

Nearby

Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.